EconPapers    
Economics at your fingertips  
 

Piecewise-linear approximation of solution of linear differential equations by Walsh functions

Masaaki Ohkita and Yasuhiro Kobayashi

Mathematics and Computers in Simulation (MATCOM), 1990, vol. 32, issue 3, 297-308

Abstract: An algorithm for solving linear differential equations(DEs) by Walsh functions (WFs) is proposed. In this algorithm, approximate solutions are determined in a form of piecewise-linear approximation (PWLA) by means of fast algorithms of inverse Walsh transforms. For this purpose, derivatives of the solutions are expanded into Walsh series with unknown coefficients. In other words, the solutions are expressed by termwise integrals of Walsh series in terms of time variable. In this approach, the accuracy of the solutions is improved and hence the number of computations is reduced greatly, compared with that of the conventional stairstep approximations for the same order of the approximations of the solutions.

Date: 1990
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037847549090186M
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:32:y:1990:i:3:p:297-308

DOI: 10.1016/0378-4754(90)90186-M

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:32:y:1990:i:3:p:297-308